Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 18, 2016Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 1:01 PM EDT for Upson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 1:01 PM EDT (17:01 UTC)
Expired
Aug 18, 2016, 1:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Upson County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS82 KFFC 181701
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT THU AUG 18 2016
 
GAZ069-079-080-181730-
TALBOT GA-UPSON GA-TAYLOR GA-
101 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...
SOUTHEASTERN UPSON AND NORTHERN TAYLOR COUNTIES UNTIL 130 PM EDT...

AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMASTON...LINCOLN
PARK...CARSONVILLE...BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM AND LOGTOWN.

LAT...LON 3277 8444 3292 8433 3285 8412 3280 8412
      3280 8415 3270 8420 3265 8426
TIME...MOT...LOC 1701Z 302DEG 8KT 3281 8431 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:33 AM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 18, 7:33 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
733 AM EDT THU AUG 18 2016

.PREV DISCUSSION... /Issued 447 AM EDT THU AUG 18 2016/

SHORT TERM /Today through Friday/...
The southeast remains under the influence of ridging aloft and at
the surface.  Isolated thunderstorm moving little over the Taylor,
Upson and Talbot counties area this morning with rainfall amounts
near one and a half inches over the past 3 hours.  Expect morning
convection to diminish early this morning with a break in convection
through mid-morning.   Short term models are in good agreement as
the upper ridging flattens out through the short term period,
allowing increased moisture into west and north GA this afternoon.
PWATs increase to over 2 inches by tonight. Instability increases
this afternoon as well, and with a weak boundary noted in the
surface high pressure noted over portions of east and central GA,
which will aid in convective development this afternoon, once again
expect slow moving storms with locally heavy rainfall and frequent
lightning. Temperatures will remain at or above normal and have not
strayed from guidance which is in good agreement.

Atwell

LONG TERM /Friday Night through Wednesday/...
The extended forecast continues on track with not many changes
from the current thinking. The Deep moisture is beginning to move
in across the area with the main axis expected to push into N GA
Sat morning. This will bring increased rain chances through the
weekend and into early next week. The main Bermuda ridge which
has controlled the weather pattern for the past week has finally
weakened and will continue moving south into Central FL through
Sunday. This ridge moving south is what allows the deep moisture
to move in across our area. Instabilities are not that
significant through early next week so not expecting much in the
way of severe weather. PWs do increase significantly so any storm
that develop Fri through Mon will have the potential to produce
periods of heavy rain. Will need to watch out for the potential
for flooding as we go through the weekend. This moisture axis
finally moves south of the area as another frontal system pushes
south out of the northern plains Sunday...and into N GA Monday.
This front will push things south of our CWA by Tues afternoon.

Temps will remain a bit warm through the middle of the week then
subside a bit by the end of the work week and into the weekend as
rain chances increase.

01

&&

.AVIATION...
12Z Update...
VFR conditions will prevail at most TAF sites, although could
still see brief MVFR at AHN thru 14Z. Winds will be light west
throughout the period with afternoon showers/thunderstorms
possible 18-24Z with afternoon heating. For KATL expect there
could be two rounds of convection - the first around 18Z with
convective development, with a lull between 22-23Z before
convection over AL moves into KATL. Not as confident second round
will make it, but best timing is 23-01Z

//ATL Confidence...12Z Update...
Medium to high confidence all elements.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  73  93  73 /  40  40  40  30
Atlanta         92  74  90  74 /  40  40  40  30
Blairsville     85  67  84  66 /  50  30  50  30
Cartersville    92  71  89  71 /  50  30  50  30
Columbus        93  74  92  74 /  40  30  40  20
Gainesville     90  72  88  72 /  40  30  50  30
Macon           94  74  93  74 /  40  30  40  20
Rome            92  72  89  71 /  40  30  50  30
Peachtree City  92  72  90  72 /  40  40  40  20
Vidalia         96  74  94  75 /  40  30  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
AVIATION...ATWELL
Hazardous weather outlook, Aug 18, 5:48 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT THU AUG 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. THE
BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE
BEGINNING OF NEXT WEEK AS MOISTURE AXIS MOVES SLOWLY INTO THE
STATE THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE GUSTY
WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED
THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS FRIDAY THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 18, 12:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     LEXINGTON               33.87N  83.11W
08/17/2016                   OGLETHORPE         GA   911 CALL CENTER

            THE 911 CENTER RECEIVED MULTIPLE REPORTS OF TREES DOWN
            THROUGHOUT LEXINGTON.

&&

EVENT NUMBER FFC1600592

GEO
Special weather statement, Aug 18, 1:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT THU AUG 18 2016

GAZ069-079-080-181730-
TALBOT GA-UPSON GA-TAYLOR GA-
101 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...
SOUTHEASTERN UPSON AND NORTHERN TAYLOR COUNTIES UNTIL 130 PM EDT...

AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMASTON...LINCOLN
PARK...CARSONVILLE...BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM AND LOGTOWN.

LAT...LON 3277 8444 3292 8433 3285 8412 3280 8412
      3280 8415 3270 8420 3265 8426
TIME...MOT...LOC 1701Z 302DEG 8KT 3281 8431

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:02 PM EDTSpecial Weather StatementFFCGwinnett28 min
Aug 17, 8:08 PM EDTSpecial Weather StatementFFCSpalding37 min
Aug 17, 8:29 PM EDTSevere Thunderstorm WarningFFCOglethorpe46 min
Aug 17, 9:17 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe58 min
Aug 17, 10:11 PM EDTFlash Flood WarningFFCClarke, Oconee, Oglethorpe6 hr
Aug 18, 4:15 AM EDTSpecial Weather StatementFFCUpson45 min
Aug 18, 1:04 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 18, 1:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 18, 1:52 PM EDTSpecial Weather StatementFFCWilkes23 min
Aug 18, 2:10 PM EDTSpecial Weather StatementFFCWashington35 min
Aug 18, 2:32 PM EDTSpecial Weather StatementFFCJohnson43 min
Aug 18, 3:13 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro25 min
Aug 18, 3:36 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens39 min
Aug 18, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta18 min
Aug 18, 3:55 PM EDTSpecial Weather StatementFFCCatoosa50 min
Aug 18, 4:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:10 PM EDTSpecial Weather StatementFFCWheeler35 min
Aug 18, 4:12 PM EDTSpecial Weather StatementFFCToombs33 min
Aug 18, 4:27 PM EDTSpecial Weather StatementFFCPolk33 min
Aug 18, 4:33 PM EDTSpecial Weather StatementFFCWhitfield27 min
Aug 18, 4:35 PM EDTSpecial Weather StatementFFCBartow25 min
Aug 18, 4:50 PM EDTSpecial Weather StatementFFCFayette25 min
Aug 18, 5:28 PM EDTFlash Flood WarningFFCClarke6 hr
Aug 18, 5:35 PM EDTSpecial Weather StatementFFCCobb, Paulding25 min
Aug 18, 5:40 PM EDTSpecial Weather StatementFFCDade35 min
Aug 18, 5:51 PM EDTSpecial Weather StatementFFCDeKalb39 min
Aug 18, 6:13 PM EDTSpecial Weather StatementFFCGwinnett47 min
Aug 18, 6:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 18, 6:21 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 18, 6:44 PM EDTSpecial Weather StatementFFCDeKalb61 min
Aug 18, 6:51 PM EDTSpecial Weather StatementFFCBarrow, Jackson24 min
Aug 18, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Madison44 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCCrisp40 min
Aug 18, 7:39 PM EDTFlash Flood WarningFFCBarrow, Jackson6 hr
Aug 18, 7:53 PM EDTSpecial Weather StatementFFCHall37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.